Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

MRI showed hyperintensity on T2W/FLAIR. Does this indicate epilepsy?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
A 20 year old male with focus of T2/FLAIR hyperintensity on left frontal lobe. What does this mean? Does this indicate epilepsy and if so could it be that there is a possibility of future surgery to help?
Posted Mon, 20 May 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 3 hours later

Thank you for posting your query.

Hyperintensity on T2W/FLAIR MRI is suggestive of old damage to the frontal lobe. The underlying causes can be ischemia (lack of blood flow to brain), infection of that part or injury to that part of brain.

This can be the cause of frontal lobe epilepsy.

The usual treatment is with anti epileptic medications. However, if the epilepsy is not well controlled despite using maximum doses of medications, then, surgery may be indicated.

As of now, there is no need to worry.

I hope it helps. I would be pleased to answer any follow up queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor